Home
Radiology Guides Anatomy Physio & Path Medicine Physics Contact
DRUG-INDUCED MYOPATHY

Rheumatology

DRUG-INDUCED MYOPATHY

1. Statins, gemfibrozil and chronic corticosteroids are the most common causes. Others -  ethanol, cocaine, and heroin.

2. Drug-induced myopathy - patients have severe muscle pain, proximal myopathy and rhabdomyolysis.

3. Glucocorticoid myopathy - chronic myopathy (proximal myopathy & normal CK, EMG) vs. acute quadruplegic myopathy (severe generalised weakness, elevated CK, myoglobinuria, abnormal EMG).

4. If the myopathy is severe (weakness, CK > 3x normal, or myoglobinuria), stop the drugs.

5. Usually, the patients improve when the drug is stopped.


Avatar
REFERENCES

1. Wilkinson, I. (2017). Oxford handbook of clinical medicine. Oxford: Oxford University Press.
2. Hannaman, R. A., Bullock, L., Hatchell, C. A., & Yoffe, M. (2016). Internal medicine review core curriculum, 2017-2018. CO Springs, CO: MedStudy.
3. Image: no reference available.

Ⓒ A. Manickam 2018

+ Home